Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 15, 2020, 10:21 PM CDT for Cimarron County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 10:21 PM CDT (03:21 UTC)
- Expired
- Jul 15, 2020, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 204 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
051 WWUS84 KAMA 160321 SPSAMA Special Weather Statement National Weather Service Amarillo TX 1021 PM CDT Wed Jul 15 2020 OKZ001-160345- Cimarron OK- 1021 PM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 1045 PM CDT... At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles north of Wheeless, or 21 miles west of Boise City. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Black Mesa Park, Kenton and Wheeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for the Panhandle of Oklahoma. LAT...LON 3694 10271 3666 10272 3666 10300 3696 10300 TIME...MOT...LOC 0321Z 261DEG 2KT 3678 10289 $$ LFM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:20 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 15, 6:20 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Amarillo TX 620 PM CDT Wed Jul 15 2020 .AVIATION... VFR conditions expected throughout most of the 00Z TAF period. Introduced VCTS conditions for all TAF sites starting around 03/04Z and continuing through around 07Z before thunderstorms dissipate and move east of all sites. Sct to bkn mid and high cigs will continue throughout the remainder of the TAF period. If thunderstorms move directly over TAF sites, erratic winds will be the main threat. Winds overall will be variable around 5-10 kts becoming more southerly at 10-15 kts going past 15Z Thursday to the end of the TAF period. Meccariello && .PREV DISCUSSION... /Issued 343 PM CDT Wed Jul 15 2020/ SHORT TERM...This afternoon through tomorrow tonight Synopsis: Severe storms are possible across mainly the western tier of Panhandles counties this evening. Storms will likely struggle to remain severe as they try to move east of the I-27/US287 corridor. Mesoscale: Modest instability is promoting storm development in the Enchanted Circle of NM. This convection is expected to increase in coverage and work its way east this evening...eventually congealing into a cluster/MCS. Storms will likely reach peak intensity in far ern NM possibly into the western tier of Panhandles counties before running into an area of substantial MLCIN of 150-250 J/kg (depending on the model). This increased CINH as we move past sunset may coincide with the cold pool beginning to outrun the cluster/line and this would likely spell doom for severe convective chances east of the first tier or maybe 2 of wrn Panhandles counties. Places like Texline, Dalhart, and Boise City probably have the best chances to see severe weather tonight. As for the Dumas/Amarillo/Canyon corridor, the best chance for severe weather may be if storms make it just far enough before collapsing just to the west and blowing a last gasp outflow. Areas further east are unlikely to see severe weather tonight. Threats: Winds up to 70 MPH would be the main concern though some hail cannot be ruled in mainly the NW parts of the area. Timing: Expect the main cluster of storms to move into the NW parts of the combined Panhandles around or after 7 PM and storms will likely become sub-severe by midnight. Isolated to scattered lingering showers/storms may remain after midnight. Tomorrow: After starting off with a few low clouds, skies should become partly cloudy and temps will warm again into the 90s to around 100. Palo Duro Canyon will again be flirting with a Heat Advisory. Simpson LONG TERM...Friday through Tuesday... High pressure stretches across the southern CONUS with zonal flow and embedded trough patterns in the northern CONUS. With high pressure aloft, temperatures are to continue to be hot with highs ranging in the mid and upper 90s to 105. Surface winds will be out of the south southwest most of the period, which help drive the temperatures to near 100. Palo Duro Canyon may need a heat advisories this weekend with temperatures skirting around 105 to 107. Monsoonal moisture from Arizona will get wrapped up in the high pressure system and bring some mid-level moisture to the northwest Panhandles. Low level moisture is limited with dewpoints in the upper 40s to 50s through the weekend and into early next week. There is a chance for storms mainly in the northwest Panhandles through the extended period. Storms are likely to fire off the higher terrain in southeast Colorado and northeast New Mexico where northwest flow aloft is present along with some shortwaves coming off the mountain ranges. However, the chance for storms remains uncertain with limited moisture and instability playing a key role in storm initiation. Rutt && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/15
Hazardous weather outlook, Jul 15, 9:04 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 904 PM CDT Wed Jul 15 2020 OKZ001>003-TXZ001>020-317-161415- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 904 PM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. A few storms could be severe especially across the Oklahoma Panhandle and the northern and western Texas Panhandle with damaging winds being the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday through Tuesday, isolated to scattered thunderstorms are possible mainly in the far northwest combined Panhandles during the evenings. The chance for severe weather is low, but a rogue severe wind gust can't be ruled out, especially on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay an information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 15, 6:35 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG MORSE 36.06N 101.47W
07/14/2020 HANSFORD TX SOCIAL MEDIA
SOCIAL MEDIA REPORT WITH PICTURES OF DAMAGE TO GRAIN
BINS AND FENCES WITH TWO LARGE TREES DOWNED
&&
EVENT NUMBER AMA2000508
FERGUSONSpecial weather statement, Jul 15, 9:13 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Amarillo TX 913 PM CDT Wed Jul 15 2020 OKZ001-160245- Cimarron OK- 913 PM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 945 PM CDT... At 913 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Kenton, or 25 miles north of Clayton, moving east at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Black Mesa Park, Kenton and Wheeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for the Panhandle of Oklahoma. LAT...LON 3700 10262 3665 10262 3664 10300 3700 10300 TIME...MOT...LOC 0213Z 263DEG 8KT 3680 10306 LFM
Local storm report, Jul 15, 9:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
940 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND GST 11 SSW ROMERO 35.57N 102.96W
07/15/2020 M62 MPH OLDHAM TX MESONET
&&
EVENT NUMBER AMA2000509
FERGUSONSpecial weather statement, Jul 15, 9:59 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Amarillo TX 959 PM CDT Wed Jul 15 2020 TXZ001-006-011-160345- Hartley TX-Dallam TX-Oldham TX- 959 PM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM...SOUTHERN DALLAM AND HARTLEY COUNTIES UNTIL 1045 PM CDT... At 958 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 15 miles north of Romero to near Adrian. Movement was northeast at 30 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Dalhart, Vega, Hartley, Channing, Adrian, Boys Ranch and Wildorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for the Panhandle of Texas. LAT...LON 3614 10216 3519 10217 3519 10289 3610 10295 TIME...MOT...LOC 0258Z 218DEG 25KT 3594 10284 3527 10262 LFM
Special weather statement, Jul 15, 10:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 1021 PM CDT Wed Jul 15 2020 OKZ001-160345- Cimarron OK- 1021 PM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 1045 PM CDT... At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles north of Wheeless, or 21 miles west of Boise City. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Black Mesa Park, Kenton and Wheeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for the Panhandle of Oklahoma. LAT...LON 3694 10271 3666 10272 3666 10300 3696 10300 TIME...MOT...LOC 0321Z 261DEG 2KT 3678 10289 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 61 min |
| Jul 15, 9:59 PM CDT | Special Weather Statement | AMA | Hartley, Oldham | 46 min |
| Jul 16, 12:45 AM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 30 min |
| Jul 16, 2:46 AM CDT | Special Weather Statement | AMA | Hemphill | 29 min |
| Jul 15, 9:13 PM CDT | Special Weather Statement | AMA | Cimarron | 32 min |
| Jul 15, 11:46 PM CDT | Special Weather Statement | AMA | Cimarron | 29 min |
| Jul 16, 6:33 PM CDT | Special Weather Statement | AMA | Cimarron | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.